Q. What could be the reason for recurrent fever with high ESR and CRP levels?

Answered by Dr. Sagar Ramesh Makode and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Esr or Typhoid? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I am getting a fever every day. But, every day the fever occurs and goes to a maximum of 100 degrees, and it gets back to the body temperature without any medications.

It is repetitive. I have done a few blood tests and am attaching the reports. I have found out that my CRP and ESR is very high (I have a history of aortic valve replacement surgery).

I am worried. I am taking Betaloc 12.5 mg, Ecospirin 75 mg, Warfarin 5 mg, Fibator 5 mg. Last week, I went out of the station, and I had a significant amount of traveling.


Related Questions:
How can I bring back RFT and LFT levels to normal after a viral fever?
How can typhoid be cured?
Are malaria and typhoid vaccines safe for a 9 month old baby?
 

Dr. Sagar Ramesh Makode
MBBS., MD, GENERAL MEDICINE ., DM, CARDIOLOGY(SENIOR RESIDENT
Cardiology, General Medicine, Internal Medicine

Hi,

Welcome to icliniq.com.

It is likely a viral fever only as it settles within four to five days. ESR (erythrocyte sedimentation rate) and CRP (C-reactive protein) are usually elevated due to viral fever or any other fever.

As it gets recovered within four to five days without any antibiotics, then it is likely a viral fever, and the possibility of other infection goes down like infective endocarditis, typhoid, malaria. So there is no need to get worried.

One may get repeated viral fever with travel, change in environment or change in food and the body clears it successfully. So there is nothing to worry about it.

Since you have an aortic valve replacement, then we have to be vigilant regarding the possibility of infective endocarditis.

So you should get your ESR and CRP done after two weeks, and if they are still elevated, then you should get an echocardiogram done to rule out infective endocarditis.

For more information consult a cardiologist online.---> https://www.icliniq.com/ask-a-doctor-online/cardiologist

 

Thank you doctor,

My fever has not settled. It is appearing once every day with a maximum of 100 degrees and goes down without medications. The temperature is coming every day repetitively. CRP is 5.4 mg/dL (much higher than range), and ESR is also very elevated.

 

Dr. Sagar Ramesh Makode
MBBS., MD, GENERAL MEDICINE ., DM, CARDIOLOGY(SENIOR RESIDENT
Cardiology, General Medicine, Internal Medicine

Hi,

Welcome back to icliniq.com.

It is viral fever as it persists for a week. But, it needs to be evaluated. So we need to rule out typhoid fever and infective endocarditis.

So you should get some blood test done like

  • Widal test for typhoid,
  • echocardiography for infective endocarditis
  • dengue NS1 (nonstructural protein 1) done.

You may get done from any private laboratory and echocardiogram from a cardiologist only as it is difficult to see infection on the prosthetic valve. You can take tablet Paracetamol if it is needed.

For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


The monocytes and ESR values in my wife's hemogram report are abnormal. Why?
Query: Hello doctor, Me and my wife got an annual blood test done. Few of my wife's results are off the radar. She is 30 years old, and she had a mild cough when the tests were done. She becomes tired very easily. In the attached hemogram report, her monocytes are 0 and ESR is 80. Rest of the tests inc...  Read Full »
Dr. Rahul Rathee
General Medicine Physician

Answer: Hello, Welcome to icliniq.com. I can understand your concern, but after a detailed evaluation of your wife's reports (attachment removed to protect patient identity), I would say there is nothing to worry. Only monocytes levels are low, it does not mean much. It does not cause anything serious if ...  Read Full »
 
My blood report shows ESR count 34 and Hb 10.9. Is there any problem?
Query: Hi doctor,Two months back blood report shows ESR count is 34. And Hb 10.9. I also have fever fluctuating and have lost weight drastically around 4 kg in a few months. Can you please help and tell me what is the problem?  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. For low hemoglobin further workup needed in form of peripheral smear examination, serum ferritin estimation, and serum TIBC (total iron binding capacity) estimation to classify your anemia. ESR (erythrocyte sedimentation rate) can be high because of any non-specific ...  Read Full »
 
Can we use Tramadol and Acetaminophen for viral fever?
Query: Hi doctor, My brother, who is 27 years old, is having viral fever and the temperature was 103 degrees Fahrenheit since yesterday night. He has been complaining of slight fever for the past five days. We had blood tests and the urine test done yesterday and both were normal. We are using the followi...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. We are here to help you. There is no role of Tramadol and Acetaminophen in treating fever. This may help just in body pain if associated. I suppose that he should continue with Paracetamol 650 mg 6 to 8 hourly along with Amoxicillin for fever. For chest congestion and cou...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Will ejaculating on the hands cause STD?
Hello doctor, I have a question about STD exposure risk. I masturbated another male with my hand, and my palm was moist ...Read more »
Is there always 1 to 2 percent chance of TB recurrence even after completion of medicine?
Hello doctor, I had pulmonary TB and undergone six months of continuous medication as suggested by the doctor. There wa ...Read more »
HIV - Common Questions Answered | AIDS | Stages of HIV | Symptoms | Treatment
Human Immunodeficiency Virus (HIV) is the virus that causes HIV infection and AIDS (Acquired Immunodeficiency Syndrome). ...Read more »